New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
savella
34 Replies
Pikespeak - April 20

Hi! Just had my first half-dose last night. Switched from Lyrica because of the weight gain. Did not have a good night's sleep, even with Ambien (LOVE Ambien!). It can cause insomnia (just what we need, right!) but I figured it would balance out with Ambien...not yet! I plan to take my dose earlier (6-8 pm), then my Ambien closer to 10 or 11. Weight gain is not supposed to be a side-effect with savella, but is in the same class of drug. Will keep you posted...

 

January - April 21

Hi - I know Savella works for some people -- but it can cause serious problems for others. Please make sure you have read up on all the possible side effects so you will know what is happening if you have weird symptoms. Savella can cause hypertension (which is often silent) and many other serious side effects. Just be educated about it and if you have trouble with anxiety etc. talk to your doctor - maybe you need a low dose.

 

Pikespeak - April 21

One additional thing my doctor told me...the reps told him not to prescribe over 25mg, even though the starter pack goes to 50mg. I guess that's where they're seeing some problems....on Lyrica my cholesterol shot up to 239, so am hopeful this will be a gentler, nicer med...

 

January - April 21

".. the reps told him…??"

I'm sorry, but this just proves my point that the doctors are no longer doing their jobs. (Nothing against you pikespeak, this is MY issue. I was on a 20-year roller coaster ride with nasty antidepressants - and I only got better by going through monster withdrawal that lasted over a year.)

If you search the net forums, you will find SO many horror stories- people who are so sorry they ever started on antidepressants. I'm just saying, inform yourself - because if your doctor is treating you based on what the drug reps say…. well… THEY aren't MDs and I guarantee it.

I know some of these people - they couldn't pass a class in pharmacology to save their souls. They are salespeople, all about SELLING MORE and MAKING MORE MONEY. They have contests, they win trips, just like Tupperware! They memorize the sales literature and parrot the information to the doctor. Google "savella side effects." Buyer Beware.

If this works for you great, but if you don't feel well - make sure you get in to the doctor and complain loudly. And check your blood pressure regularly!

All the best. : )

 

Pikespeak - April 24

Update--Day 4 on Savella (12.5mg X 2)
Besides the weather change (snowing today) and that I lifed weights yesterday, I am not seeming to have any side effects from Savella, except for some minor flushing (like a hot flash). I'm 57, so been there, done that! ;-( Tomorrow I start on the 25mg dose twice a day. Will keep you posted!

 

January - April 25

I'm confused. Didn't "they" say not to go over 25 mg? Or did they mean in one dose?

Are you taking the Savella to help with pain? I think you're doing well if you are able to lift weights! Glad you are doing well so far, and keep us posted…

 

Pikespeak - April 25

Hi January!
RE: Savella dose...not to go over 50mg a day (2X25mg). And, yes it's for pain. I have already had people comment that I'm looking more fit and that my face is thinner! The scales show about a 3lb. loss and I have lost an inch in my waist and in my hips! I swear it was the Lyrica making me feel all bloaty...

 

January - April 25

Glad you are doing well! Yes, I think Lyrica often causes a major weight gain for people - and/or the bloating. One of my friends did so badly on it I wouldn't go near it.

 

Pikespeak - April 27

Update day 6--still doing well on Savella. Minor flushing and more sweating at the gym (I almost never sweat, so this is new to me). The insomnia I experienced was only the first night. I am losing weight and inches! I believe my memory is better too!

 

January - April 27

Pikespeak - thanks for posting your update info. It's good to hear how someone is actually progressing thru the use of Savella. So far, so good - for you! I'm sure you're helping educate a lot of people. Cheers!

 

Pikespeak - May 3

Hi All!

This is day 15 for Savella. Have lost 10 pounds since switching from Lyrica! Also seem more clear-headed with way fewer memory lapses. I'm on a 25mg dose twice daily, which doesn't seem to be enough to keep the glute pain away at 6 a.m....the "recommended" dose is 50mg twice a day...so I have 2 more weeks at the lower dose until I see the doc again.

 

vettechevy - May 5

I quit Percocet cold turkey. First day off I had extreme fatigue. The second day was much better and this continued until the 18 th day when I went to the doctor.

He started me on Savella. Still on the titration pack day 10,
50mg twice a day. Side effects were nausea when I started a higher dose and only for that first day.

My fatigue has dropped from 100% to 20%. Don't know if it because I'm on day 25 off Percocet or the effects of Savella. Mussel pain is almost gone, which is great, but not skeletal problems in the neck and lower back. That is why I was on Percocet which did wonders.

I will continue to the 100 mg twice per day and see if my fatigue is gone and motivation has returned to do work outside. If it doesn't I'll go back on the Percocet because they did give me energy which is lacking now.

Also, I've been on Pristiq for over a year and it has helped greatly for depression. I take Trazone and Xanax at night for sleep.

Good luck in your experience with Savella.

 

Pikespeak - May 8

3 weeks on Savella and doing great! (25mg X 2 daily). Not quite cutting out the pain at 5-6 a.m., so may ask the doc about upping the night dose (full dose is 50mg X 2 daily). Not nearly as many memory lapses/brain fog as on Lyrica! And I have kept off the 10 pounds I lost...I do walk almost everyday (30 min.), so that's making a difference too. I actually feel much more "normal" now!

 

FibroInParadise - May 30

Pikespeak - you don't have to answer this if you don't want and PLEASE forgive me if it sounds rude but were you at a slightly heavier-than-you-want-to-be weight on the Lyrica? Ten pounds just from switching meds is remarkable... God this sounds SO bad as I type. I guess I'm just trying to find out what is typical?

Hugs. xx

FibroInParadise

 

Pikespeak - May 31

No problem! I was heavier than I wanted to be BEFORE Lyrica. Add 10+ pounds, and I was feeling kind of bloated. None of my clothes were fitting. I was already concerned about the memory loss, so I thought it was time to look at other options. The only drawbacks to Savella (for me) are an ocassional flush, constipation, and sometimes a slight headache. The headache could be lack of caffeine or enough water...

I feel clear-headed and fit into my clothes again--in fact, I had to get a smaller belt! YAY!

 

FibroInParadise - May 31

Pikespeak - thanks so much for not being offended by my question! I was really hoping you wouldn't take it in a bad way :)

I'm going to be asking my doctor about savella when I go in a week from today. I think my issue is that even though I'm 20+ lbs heavier than I'd like to be / I'm not clinically obese and therefore the docs dont see it as a priority.

Thanks so much for your help. :).

FIP

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?